Skip to main content
MedVellum
QuestionsVideosPricing

MedVellum

Fellowship exam preparation across every specialty: source-verified topics, questions in every format, and videos.

Product

  • Specialties
  • Questions
  • Videos
  • Exam tools
  • Pricing

Verification & policy

  • Verified register
  • Editorial policy
  • Privacy
  • Terms

Account

  • Sign in
  • Create account
  • Dashboard
  • Account & billing

© 2026 MedVellum. For education only — not a substitute for clinical judgement.

llms.txtPsychiatry LLM catalogSitemap

Paeds Casesclinical-pharmacology-and-therapeutics

Paeds Cases · clinical-pharmacology-and-therapeutics

Pick the right antidote — poisoning antidotes and toxicology pharmacology

A bedside structured clinical encounter testing recognition of an opioid toxidrome and the weight-based naloxone response, the decision to start N-acetylcysteine for a staggered paracetamol ingestion, and the construction of a safe antidote plan that avoids the flumazenil trap.

structured clinical encounter (antidote-safety leadership)2 min readVerification in progress

Target exams

RACP General PaediatricsRACP DCEMRCPCH ClinicalRCPSC Pediatrics
On this page
Study tools

Target exams

RACP General PaediatricsRACP DCEMRCPCH ClinicalRCPSC Pediatrics
Prompt
A previously well four-year-old boy is found unresponsive at home with pin-point pupils and a respiratory rate of eight, alongside opened bottles of paracetamol and his grandmother's temazepam. The candidate must resuscitate, give naloxone titrated to respiratory rate, decide on N-acetylcysteine for the timed-unknown paracetamol ingestion, and decline flumazenil despite the benzodiazepine exposure.
Encounter contract

This is a MedVellum formative structured clinical encounter. It is not an official RACP, RCPCH, ABP or RCPSC examination. It tests antidote-safety leadership: resuscitating first, matching each antidote to its mechanism, dosing by weight, titrating naloxone to respiratory rate, and declining a dangerous antidote when the history makes it unsafe. [3] [1]

Candidate instructions

You are the emergency-department registrar receiving a four-year-old, 16-kilogram boy brought in by paramedics after being found unresponsive at home. Opened bottles of paracetamol and his grandmother's temazepam were beside him. You have eight minutes to resuscitate, choose and dose the antidotes, defend your reasoning to the examiner, and build a safe plan. [3] [1]

Paediatrics Fellowship Pro

Continue reading

You have read the opening of this case. The complete unit — every section and its primary-source references — is part of the Paediatrics Fellowship fellowship library.

Sign in to continueSee pricing
References4ShowHide
  1. [1]Dart RC, Mullins ME, Matoushek T, et al. Management of Acetaminophen Poisoning in the US and Canada: A Consensus Statement JAMA Network Open, 2023.PMID 37552484
  2. [3]Boyer EW Management of opioid analgesic overdose New England Journal of Medicine, 2012.PMID 22784117
  3. [4]Malmros Olsson E, Lönnqvist PA, Stiller CO, et al. Rapid systemic uptake of naloxone after intranasal administration in children Paediatric Anaesthesia, 2021.PMID 33687794
  4. [8]Fine JS Iron poisoning Current Problems in Pediatrics, 2000.PMID 10742921
Paediatrics Fellowship Pro

$29/ monthor $279 / year

The complete Paediatrics Fellowship library, every exam format, one subscription.

  • Complete library for one chosen specialty
  • Timed MCQ mock exams and spaced review
  • Clinical cases & cross-table vivas
See pricingSign in
PreviousInterpret and act on an out-of-range vancomycin level — OSCEclinical-pharmacology-and-therapeuticsNextRecognise and manage adrenal crisis in a steroid-dependent child — OSCEclinical-pharmacology-and-therapeutics